Though not a common side effect, breast cancer treatment may affect your eyes, including your vision.
Eye problems may include:
- red, itchy, or dry eyes
- watery eyes
- conjunctivitis (pink eye)
- blurry or double vision
- seeing dark spots
Breast cancer treatments that may cause eye problems are:
- some hormonal therapies:
- Avastin (chemical name: bevacizumab), a targeted therapy
- Zometa (chemical name: zoledronic acid) and Reclast (a different formulation of zoledronic acid), bone-strengthening medications known as bisphosphonates
Some pain medications also can cause eye problems.
Managing eye problems
If you have vision problems, it can be a sign of a more serious medical condition. Call your doctor right away if you notice that you're having trouble seeing or if your vision changes.
If your eyes are dry, red, or itchy:
- Try to blink frequently, especially if you spend long hours looking at a computer screen. This can help lubricate your eyes.
- Ask your doctor if artificial tears or eye drops would help soothe your eyes.
- Consider wearing your glasses instead of contact lenses — not wearing contact lenses may help ease eye irritation.
To help reduce your risk of getting pink eye or another eye infection:
- Avoid rubbing your eyes — you could spread germs into your eye or make any irritation worse.
- Wash your hands before you touch your eyes.
Can we help guide you?
Create a profile for better recommendations
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
Eating When You Have Nausea and Vomiting
Almost all breast cancer treatments have varying degrees of risk for nausea and vomiting. Some...
Tamoxifen (Brand Names: Nolvadex, Soltamox)
Tamoxifen is the oldest and most-prescribed selective estrogen receptor modulator (SERM)....